Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


VERY WORRIED
May 22, 2000

Thanks for your valuable time! I am HIV+ since 1985 and have been through most combos the latest one Agenerase/Epivir/Hydrea/Videx/Abacavir V.L.10000 TC4 352 since 5 months. After a resistance test my Doc told me I was resistant to almost all meds used and being used up until now. He offered me 2 options: Continue with a new Combo with Rescriptor/ABT378 AND SOME MORE...or 2/3 weeks meds vacation. I don't know what to do. Do you think a med vacation could be good in my case? I also want to let you know I am suffering since 6 months from a heavy depression where another Doc give me Zoloft since a couple of weeks....

What is your opinion..I would very much appreciate your input. By the way, I have never had any clinical problems so far. Thanks a lot

Erick

Response from Dr. Holodniy

It's hard for me to evaluate your case without the resistance information and what drugs, in what combination, and for how long you took them. The use ABT378 in the face of other protease inhibitor resistance, is probably worth while. Not knowing the mutations that were present in the reverse transcriptase gene in your case, I am not sure I would combine it only with rescriptor. You don't want to be put in the situation of having monotherapy with ABT378.

MH


Previous
The virus infecting lymphocytes to cause aids
Next
CMV AND SPINAL MENINGITIS

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement